Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

August 12, 2012Niagara County, New York

NWS Buffalo, NY issued this special weather statement at Aug 12, 2012, 5:27 PM EDT for Niagara County, New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2012, 5:27 PM EDT (21:27 UTC)
Expired
Aug 12, 2012, 6:30 PM EDT
In force
63 min
Issued by
NWS Buffalo, NY

County Niagara County, NY

The radar

The Buffalo radar (KBUF), 18 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.5 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WWUS81 KBUF 122127
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
527 PM EDT SUN AUG 12 2012

NYZ001-010-122230-
ERIE NY-NIAGARA NY-
527 PM EDT SUN AUG 12 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS AND A 
  BURST OF HEAVY RAINFALL. THIS STORM WAS LOCATED NEAR SANBORN...AND 
  MOVING EAST TO SOUTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  PENDLETON...
  AMHERST...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING WINDS.

LAT...LON 4316 7849 4304 7847 4295 7856 4307 7891
      4315 7888

$$

THOMAS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:33 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 12, 3:33 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
333 PM EDT SUN AUG 12 2012

.SYNOPSIS...
THE LOW PRESSURE SYSTEM THAT BROUGHT THE UNSETTLED WEATHER TO THE
LOWER GREAT LAKES OVER THE PAST SEVERAL DAYS WILL CONTINUE TO LIFT
AWAY FROM THE REGION TONIGHT...GIVING WAY TO HIGH PRESSURE ON
MONDAY. EXPECT DRY WEATHER TO START THE WEEK WITH TEMPERATURES
RUNNING NEAR NORMAL BEFORE ANOTHER LOW PRESSURE SYSTEM MOVES INTO
THE GREAT LAKES MONDAY NIGHT BRINGING SHOWERS AND THUNDERSTORMS BY
TUESDAY. LOOK FOR ANOTHER BREAK IN THE WEATHER WEDNESDAY WITH
ANOTHER BOUT OF UNSETTLED WEATHER TO END THE WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
THE SYNOPTIC PATTERN ACROSS THE LOWER GREAT LAKES CONTINUES TO BE
DOMINATED BY AN UPPER LEVEL TROUGH EXTENDING EQUATORWARD FROM AN
UPPER LOW CENTERED OVER WESTERN QUEBEC. COOLER AIR ALOFT ASSOCIATED
WITH THIS FEATURE IS CREATING ENOUGH INSTABILITY TO DRIVE WIDESPREAD
CU ACROSS THE REGION WITH SCATTERED SHOWERS MAKING THEIR WAY ACROSS
THE FORECAST AREA. EXPECT THESE SHOWERS TO CONTINUE INTO THE EVENING
HOURS BEFORE DISSIPATING AFTER SUNDOWN WITH THE EXCEPTION OF AREAS
EAST OF LAKE ONTARIO WHERE THERE MAY BE ENOUGH LAKE INDUCED
INSTABILTIY TO FUEL A FEW SHOWERS OVERNIGHT. THIS SHOULD NOT BE AN
ISSUE OFF OF LAKE ERIE OVERNIGHT AS A SHORTWAVE RIDGE...EVIDENCED BY
SUBSIDENCE ON WV IMAGERY JUST TO OUR WEST...SHOULD EFFECTIVELY PUT
AN END TO ANY LAKE EFFECT SHOWERS THERE THOUGH WE MAY SEE A FAIR
AMOUNT OF CLOUD COVER LINGER THROUGH THE OVERNIGHT HOURS. THIS WILL
LIMIT VIEWING OF THE PERSEID METEOR SHOWER ACROSS MUCH OF THE
AREA...BUT THERE MAY BE ENOUGH BREAKS IN THE CLOUD COVER FOR THE
LUCKY OBSERVER TO CATCH A FEW GLIMPSES HERE AND THERE...

TEMPERATURES TONIGHT WILL RUN RIGHT AROUND NORMAL IN THE WEST WITH
LOWS IN THE UPPER 50S INLAND TO LOW 60S NEAR THE LAKES WHILE ACROSS
THE EAST WE WILL SEE READINGS A HAIR ABOVE NORMAL WITH LOWS IN THE
LOWER 60S. READINGS ON MONDAY SHOULD REBOUND TO NORMAL ACROSS MUCH
OF THE FORECAST AREA AS THE AFOREMENTIONED SHORTWAVE RIDGE MOVES
OVERHEAD AND A COMBINATION OF HIGHER TEMPERATURES ALOFT AND
INCREASED SUNSHINE WILL RESULT IN MOST LOWER ELEVATIONS RETURNING TO
THE LOWER 80S...WITH UPPER 70S ACROSS HIGHER TERRAIN.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
THE MAIN FEATURE OF INTEREST DURING THIS PERIOD WILL BE A MODERATELY
STRONG SHORTWAVE TROUGH...WHICH CAN CURRENTLY BE SEEN DROPPING
ACROSS THE DAKOTAS AND INTO MINNESOTA ON WATER VAPOR IMAGERY. WITH
TIME...THIS FEATURE WILL CONTINUE TO SLOWLY ROTATE THROUGH THE BASE
OF THE LARGER-SCALE UPPER TROUGH...AND WILL EVENTUALLY CROSS OUR
REGION BETWEEN TUESDAY AND WEDNESDAY ALONG WITH ITS ASSOCIATED
SURFACE WAVE.

WITH RESPECT TO THE ACTUAL SURFACE REFLECTION...THE SHORTER TERM
MODELS HAVE COME INTO MUCH BETTER OVERALL AGREEMENT WITH ITS
TIMING...THOUGH ARE STILL SPLIT INTO TWO CAMPS WITH REGARD TO ITS
OVERALL STRENGTH. IN ONE CAMP ARE THE ECMWF/GEM/NAM...WHICH ARE
WEAKER AND ESSENTIALLY BRING AN OPEN/FLAT SURFACE WAVE OR TROUGH
ACROSS THE REGION...WHILE THE GFS REMAINS STRONGER WITH A CLOSED
SURFACE LOW LIFTING NORTHEASTWARD ACROSS SOUTHERN ONTARIO. AS HAS
BEEN THE CASE FOR THE PAST FEW DAYS...THE GFS APPEARS TO BE
SUFFERING FROM CONVECTIVE FEEDBACK ISSUES THAT MAKE ITS OUTLIER
SOLUTION APPEAR TO BE UNREALISTIC...SO WILL ONCE AGAIN DISCARD IT IN
FAVOR OF THE ECMWF/GEM/NAM CONSENSUS FOR THIS FORECAST PACKAGE.

LOOKING A LITTLE MORE CLOSELY AT THE FORECAST DETAILS...MONDAY NIGHT
SHOULD START OFF MAINLY DRY IN ADVANCE OF THE APPROACHING SHORTWAVE
AND SURFACE REFLECTION...THOUGH CLOUDS AND PRECIP CHANCES WILL
BE ON A GRADUAL WEST TO EAST INCREASE THROUGH THE NIGHT AS THESE
FEATURES APPROACH. THE ROUGH MODEL CONSENSUS SUPPORTS A LOW END
CHANCE OF CONVECTION REACHING AS FAR EAST AS THE GENESEE VALLEY BY
DAYBREAK...WITH THE ECMWF REMAINING EVEN A BIT FASTER THAN THAT. FOR
NOW...WILL STICK WITH CONTINUITY AND THE MODEL CONSENSUS AND
INDICATE CHANCE POPS AS FAR EAST AS ROCHESTER AND DANSVILLE...WITH
SLIGHT CHANCE POPS COVERING ANY ISOLATED ACTIVITY THAT MAY SNEAK
INTO AREAS FURTHER TO THE EAST.

THE BEST CHANCE OF CONVECTION WILL COME ON TUESDAY...WHEN THE
SHORTWAVE TROUGH/ASSOCIATED COOL POOL ALOFT WILL WORK INTO THE
REGION...ALONG WITH THE ACCOMPANYING COLD FRONTAL BOUNDARY. WITH A
DECENT AMOUNT OF MOISTURE IN PLACE AND FRONTAL CONVERGENCE/HEIGHT
FALLS HELPING TO LIFT THIS MOISTURE DURING THE TIME OF STRONGEST
DIURNAL HEATING...FEEL THAT A ROUND OF SHOWERS AND THUNDERSTORMS
WILL BE LIKELY IN MOST LOCATIONS ON TUESDAY. INSTABILITY PARAMETERS
AND OVERALL SYSTEM TIMING SUGGEST THAT THE GREATEST POTENTIAL FOR
THUNDERSTORMS WILL BE FROM PORTIONS OF SOUTHERN TIER AND GENESEE
VALLEY EASTWARD ACROSS THE FINGER LAKES AND NORTH COUNTRY DURING THE
AFTERNOON HOURS...WHICH COULD LEAD TO AT LEAST A LOWER-END POTENTIAL
FOR STRONGER/SEVERE STORMS GIVEN MODERATE SHEAR PROFILES.

ONCE WE GET INTO TUESDAY NIGHT...THE PASSAGE OF THE COLD FRONT AND
THE LOSS OF DAYTIME HEATING WILL LEAD TO DIMINISHING THUNDERSTORM
CHANCES THROUGH THE EVENING...THOUGH SHOWER CHANCES WILL LINGER
THROUGH THE NIGHT AS THE UPPER TROUGH/COOL POOL AXIS PASSES THROUGH
AND INTERACTS WITH PLENTY OF WRAPAROUND MOISTURE. THIS WILL
ESPECIALLY BE THE CASE EAST OF LAKE ONTARIO...WHERE DEEPER MOISTURE
AND STRONGER LIFT WILL WARRANT A CONTINUATION OF LIKELY POPS RIGHT
THROUGH THE NIGHT.

AFTER THAT...THE SHORTWAVE TROUGH WILL SLOWLY LIFT OFF TO THE
NORTHEAST WEDNESDAY AND WEDNESDAY NIGHT...ALLOWING SURFACE-BASED
RIDGING AND DRIER AIR TO GRADUALLY BUILD NORTHEAST FROM THE OHIO
VALLEY. THIS WILL LEAD TO SYNOPTIC-SCALE SHOWER CHANCES AND CLOUD
COVER SLOWLY DIMINISHING FROM SOUTHWEST TO NORTHEAST WITH TIME. THIS
SAID...A WESTERLY TO NORTHWESTERLY FLOW OF +11C AIR ACROSS THE +24C
WATERS OF LAKE ONTARIO WILL RESULT IN THE POTENTIAL FOR SOME LAKE
EFFECT SHOWERS LINGERING WELL INTO WEDNESDAY NIGHT EAST AND
SOUTHEAST OF THAT LAKE...FOR WHICH CHANCE POPS WILL REMAIN IN PLAY.

AS FOR TEMPS...NIGHTTIME LOWS WILL GENERALLY REMAIN AT NEAR NORMAL
LEVELS IN THE UPPER 50S TO LOWER 60S THROUGH THE PERIOD...WHILE
DAYTIME HIGHS IN THE UPPER 70S TO LOWER 80S TUESDAY FALL BACK ABOUT
3-5 DEGREES FOR WEDNESDAY WITH THE PASSAGE OF THE UPPER LEVEL
SHORTWAVE.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE EXTENDED PERIOD WILL BEGIN WITH NARROW RIDGING BUILDING INTO THE
REGION BOTH AT THE SURFACE AND ALOFT ON THURSDAY. FOR MOST SPOTS...
THIS WILL RESULT IN A DRY DAY ALONG WITH A FAIR AMOUNT OF
SUNSHINE...WITH A COUPLE OF NOTABLE EXCEPTIONS. THE FIRST OF THESE
WILL BE SOUTHEAST OF LAKE ONTARIO...WHERE SOME LINGERING LAKE-DRIVEN
INSTABILITY SHOULD RESULT IN SOMEWHAT GREATER AMOUNTS OF CLOUD COVER
AND POSSIBLY A FEW LINGERING LAKE EFFECT RAIN SHOWERS IN THE
MORNING. THE OTHER WILL BE ACROSS THE NORTH COUNTRY...WHERE THE
CLOSER PROXIMITY TO A DEPARTING UPPER LEVEL LOW WILL ALSO RESULT AT
LEAST PARTLY CLOUDY SKIES LINGERING THROUGH THE DAY...AND POSSIBLY
EVEN A FEW DIURNALLY-DRIVEN SHOWERS DURING THE LATE MORNING AND
AFTERNOON HOURS.

AFTER THAT...THE MEDIUM RANGE GUIDANCE REMAINS IN GOOD AGREEMENT ON
FAIRLY DEEP LARGE-SCALE TROUGHING DIGGING SOUTHEAST ACROSS THE GREAT
LAKES AND NORTHEAST THROUGH THE REMAINDER OF THE PERIOD...THOUGH THE
VARIOUS GUIDANCE PACKAGES ALSO CONTINUE TO EXHIBIT A GREAT DEGREE
OF SPREAD AT THE RATE AT WHICH THIS WILL OCCUR. CONSEQUENTLY...THE
MODELS CONTINUE TO SHOW CONSIDERABLE VARIANCE IN THE SPEED AT WHICH
AN ASSOCIATED FRONTAL SYSTEM PASSES THROUGH THE AREA LATE IN THE
WEEK...AS WELL AS IN THE ARRIVAL OF MUCH COOLER AIR NEXT WEEKEND. IN
TERMS OF THE MODEL DETAILS...THE GFS REMAINS ON THE FAST EDGE OF THE
GUIDANCE ENVELOPE BY BRINGING THE MAIN SURFACE COLD FRONT THROUGH
THE AREA BY EARLY FRIDAY AFTERNOON...WHILE THE ECMWF IS ONLY ABOUT
36-48 HOURS SLOWER WITH THE FROPA DUE TO A COUPLE OF WEAK WAVES
DEVELOPING ALONG THE BOUNDARY AS IT SLOWLY PUSHES THROUGH OUR
REGION. MEANWHILE...THE CANADIAN GEM LIES ROUGHLY HALFWAY IN BETWEEN
THESE TWO SOLUTIONS.

GIVEN THE THE USUAL DIFFICULTIES IN RESOLVING SHORTWAVE FEATURES
EMBEDDED WITHIN THE LARGE-SCALE TROUGH AND THEIR RESULTANT INFLUENCE
ON THE MAIN SURFACE FEATURES THIS FAR OUT...FOR NOW REALLY HAVE NO
CHOICE OTHER THAN TO FOLLOW A COMPROMISE SCENARIO/HPC FOR THE
REMAINDER OF THE PERIOD. USING THIS AS A GUIDE...WILL BRING THE
LEADING COLD FRONT/FRONT EDGE OF THE UPPER LEVEL TROUGH ACROSS THE
REGION BETWEEN FRIDAY AFTERNOON AND THE FIRST PART OF SATURDAY ALONG
WITH A CHANCE OF SHOWERS AND THUNDERSTORMS...FOLLOWED BY A RETURN TO
COOLER AND SOMEWHAT UNSETTLED CONDITIONS DURING THE REMAINDER OF THE
PERIOD AS THE CORE OF THE UPPER TROUGH AND ASSOCIATED COOL POOL
SETTLES ACROSS THE REGION.

MORE SPECIFICALLY WITH RESPECT TO TEMPERATURES...THESE SHOULD
AVERAGE CLOSE TO OR SLIGHTLY ABOVE NORMAL RIGHT THROUGH FRIDAY...
WITH DAYTIME HIGHS REMAINING IN THE UPPER 70S TO LOWER 80S...AND
NIGHTTIME LOWS RANGING IN THE UPPER 50S TO MID 60S. AFTER THAT...
COOLER AIR ASSOCIATED WITH THE BURGEONING TROUGH SHOULD RESULT IN
READINGS FALLING TO BELOW NORMAL LEVELS FOR NEXT WEEKEND...WITH
DAYTIME HIGHS WITHIN A FEW DEGREES OF 70 EXPECTED FOR BOTH SATURDAY
AND SUNDAY.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
AN UPPER LEVEL TROUGH WILL CONTINUE TO CROSS THE LOWER GREAT LAKES
AS IT/S PARENT LOW OVER WESTERN QUEBEC PULLS AWAY FROM THE REGION.
EXPECT BROKEN VFR CIGS TO COVER MUCH OF THE FORECAST AREA WITH BRIEF
PERIODS OF MVFR IN SHOWERS INTO THE EVENING HOURS...PARTICULARLY
DOWNSTREAM OF LAKES ERIE AND ONTARIO.

SHOWERS WILL TAPER OFF DURING THE EVENING HOURS FROM WEST TO EAST AS
THE UPPER LEVEL TROUGH MOVES OUT OF THE AREA AND IS REPLACED BY
SHORTWAVE RIDGING ALOFT. SCATTERED TO ISOLATED SHOWERS WILL LINGER
EAST OF LAKE ONTARIO THROUGH MUCH OF THE OVERNIGHT PERIOD. LOOK FOR
WIDESPREAD VFR CONDITIONS ON MONDAY WITH GRADUAL CLEARING LATER IN
THE DAY AS HIGH PRESSURE MOVES ACROSS THE REGION.

OUTLOOK...
MONDAY...VFR.
TUESDAY...MAINLY VFR WITH SHOWERS AND THUNDERSTORMS LIKELY.
WEDNESDAY...MAINLY VFR...A CHANCE OF SHOWERS.
THURSDAY AND FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
COOL AIR INTERACTING WITH THE UNUSALLY WARM LAKES WILL RESULT IN
CONTINUED SHOWER ACTIVITY ACROSS THE LOWER GREAT LAKES INTO THE
EVENING HOURS. WITH THESE SHOWERS ALSO COMES THE THREAT OF
WATERSPOUTS THIS AFTERNOON AND EVENING. MARINERS ARE ADVISED TO STAY
ALERT FOR THE PTENTIAL OF WATERSPOUTS...PARTICULARLY ON EASTERN LAKE
ERIE AND WESTERN LAKE ONTARIO THIS AFTERNOON AND EVENING WITH A
SMALLER CHANCE ALSO ACROSS EASTERN LAKE ONTARIO OVERNIGHT TONIGHT.

ASIDE FROM THE THREAT OF WATERSPOUTS FOR THE NEXT 18 HOURS OR
SO...THERE IS LITTLE ELSE OF CONCERN ON THE LAKES. WINDS AND WAVES
WILL DIMINSH TONIGHT AS HIGH PRESSURE BUILDS OVERHEAD AND WITH THE
EXCEPTION OF LINGERING CLOUDS...MONDAY SHOULD BE A FINE BOATING DAY.
WINDS AND WAVES SHOULD REMAIN BELOW SMALL CRAFT ADVISORY LEVELS
THROUGH MIDWEEK...HOWEVER ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO
THE GREAT LAKES ON TUESDAY BRINGING A THREAT OF SHOWERS AND
THUNDERSTORMS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...WOOD
NEAR TERM...WOOD
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...WOOD
MARINE...WOOD
Hazardous weather outlook, Aug 12, 5:22 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
522 AM EDT SUN AUG 12 2012

NYZ001>006-008-010>014-019>021-085-130930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
522 AM EDT SUN AUG 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-NYZ007-SLZ022-024-130930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
JEFFERSON-SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
522 AM EDT SUN AUG 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO...CENTRAL NEW YORK AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL CONTINUE TO BE THE RISK OF WATERSPOUTS ON BOTH LAKES
ERIE AND ONTARIO TODAY. THIS POTENTIAL HAZARD WILL PERSIST THROUGH
THIS EVENING ON LAKE ONTARIO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, Aug 12, 5:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
527 PM EDT SUN AUG 12 2012

NYZ001-010-122230-
ERIE NY-NIAGARA NY-
527 PM EDT SUN AUG 12 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS AND A
  BURST OF HEAVY RAINFALL. THIS STORM WAS LOCATED NEAR SANBORN...AND
  MOVING EAST TO SOUTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  PENDLETON...
  AMHERST...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING WINDS.

LAT...LON 4316 7849 4304 7847 4295 7856 4307 7891
      4315 7888

THOMAS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:00 PM EDTSpecial Marine WarningBUF2 hr

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.